MAUDE Adverse Event Report: ZIPPIE VOYAGE; EARLY INTERVENTION STROLLER

ZIPPIE VOYAGE; EARLY INTERVENTION STROLLER
Model Number ZV18
Medical Device Problem Code Misassembly by Users (3133)
Health Effect - Clinical Codes Fall (1848); Head Injury (1879)
Date of Event 07/14/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Background information: please reference zippie voyage recall (res# (b)(4)) regarding new remediation for this issue.This mdr is being filed due to severity of potential injury and updated risk file for this failure mode.While there is no design, manufacturing, or assembly malfunction, there is a malfunction on the user end when not adequately attaching the detachable seat from the early intervention stroller.Full details of the voluntary field safety notice are filed within sunrise medical recall file 2937137-6/28/21-001-c.Discussion: root cause of the reported incident is due to the caregiver inadequately attaching the detachable stroller seat to the stroller base (self-admission).This detachable configuration is a user requirement (market requirement).There is no malfunction of the stroller base, but due to the nature of the potential injury for serious injury or death, this issue is being filed although there is no malfunction of the device.The issue may be the result of lack of a failsafe device such as the voyage safety tether kit which will be sent out to all devices as part of the aforementioned recall.Product was received by sunrise medical on 22-sep-2021 and evaluation of returned product was completed.No malfunction of the device was found.Therefore, root cause of the reported incident is due to inadequate attachment of the detachable seating system to the stroller base.No other potential causes were identified.Conclusion: while there is no malfunction of the device leading to the fall, due to the unexpected detachment and lack of a failsafe device, this mdr is being filed.The voyage 2021 recall addresses the remediation of this device.No further investigation will be performed in this case.
 
Event or Problem Description
Mother reported that she removed voyage from vehicle and placed her son (end user) in the stroller.She stated that when they were in the store and turned the corner the seat detached from the base and the whole seat fell on top of the end user.Ambulance was called.She stated that end user got a bloody nose and a head contusion from the impact but no other injuries.Mother stated that she thought that she did not place the end user correctly in the seat.

Brand Name
ZIPPIE VOYAGE
Common Device Name
EARLY INTERVENTION STROLLER
MDR Report Key12528987
Report Number9616084-2021-00056
Device Sequence Number14742376
Product Code INM
UDI-Device Identifier00016958053647
UDI-Public(01)00016958053647(12)ZV18-002073
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Remedial Action Recall
Type of Report Initial
Report Date (Section B) 09/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberZV18
Device Catalogue NumberEIZ18
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/25/2021
Initial Report FDA Received Date09/24/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/11/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device N
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
88257
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age2 YR
Patient Weight11